Alert archive / New Jersey / River Flood Warnings in 2013
River Flood Warning 2, NWS New York, NY
NWS New York, NY issued this river flood warning at May 25, 2013, 7:25 AM EDT for Bergen County, Passaic County, New Jersey. It took effect at May 25, 2013, 8:00 AM EDT. It was in force for 87 min.
The area
The counties it named.
The facts
- Issued
- May 25, 2013, 7:25 AM EDT (11:25 UTC)
- In effect from
- May 25, 2013, 8:00 AM EDT
- Expired
- May 25, 2013, 9:27 AM EDT
- In force
- 87 min
- Issued by
- NWS New York, NY
- Flood severity
- Minor
Counties Bergen County, NJ, Passaic County, NJ
The radar
The Brookhaven radar (KOKX), 112 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ramapo River at Mahwah (MAWN4).
- Action stage
- 7.5 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01387500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
708 WGUS41 KOKX 251125 FLWOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW YORK NY 725 AM EDT SAT MAY 25 2013 ...THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A FLOOD WARNING FOR THE RAMAPO RIVER AT MAHWAH... PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE CARS THROUGH FLOODED AREAS. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. && NJC003-031-252325- /O.NEW.KOKX.FL.W.0002.130525T1200Z-130526T0651Z/ /MAWN4.1.ER.130525T1200Z.130525T1500Z.130525T1851Z.NO/ 725 AM EDT SAT MAY 25 2013 THE NATIONAL WEATHER SERVICE IN UPTON, NY HAS ISSUED A * FLOOD WARNING FOR THE RAMAPO RIVER AT MAHWAH * FROM THIS MORNING UNTIL LATE TONIGHT * AT 06AM SATURDAY THE STAGE WAS...7.6 FEET * MINOR FLOODING IS FORECAST * FLOOD STAGE IS 8.0 FEET * FORECAST TO RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 8.2 FEET BY LATE THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY THIS AFTERNOON. * AT 9.0 FEET...STATE ROUTE 202 FLOODS DOWNSTREAM. * THIS CREST COMPARES TO A PREVIOUS CREST OF 8.2 FEET ON MAR 13 1962. $$
1 follow-up statement
028 WGUS81 KOKX 251327 FLSOKX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 927 AM EDT SAT MAY 25 2013 ...THE FLOOD WARNING FOR THE RAMAPO RIVER AT MAHWAH IS CANCELLED... THE RIVER HAS CRESTED JUST BELOW FLOOD STAGE AND IS RECEDING. NO FLOODING IS EXPECTED AT THIS TIME...ALTHOUGH THIS RIVER WILL BE MONITORED THROUGH THE DAY TODAY. STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA ALL HAZARDS WEATHER RADIO. NJC003-031-251357- /O.CAN.KOKX.FL.W.0002.000000T0000Z-130526T0651Z/ /MAWN4.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 927 AM EDT SAT MAY 25 2013 THE FLOOD WARNING IS CANCELLED FOR THE RAMAPO RIVER AT MAHWAH * UNTIL LATE TONIGHT * AT 08AM SATURDAY THE STAGE WAS 7.6 FEET * FLOOD STAGE IS 8.0 FEET $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this river flood warning went out at May 25, 6:44 AM EDT, 41 minutes earlier.
Area forecast discussion, May 25, 6:44 AM EDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
644 AM EDT SAT MAY 25 2013
.SYNOPSIS...
LOW PRESSURE REMAINS IN THE VICINITY OF THE GULF OF MAINE THROUGH
SUNDAY MORNING...THEN SLOWLY LIFTS NORTHEAST INTO THE CANADIAN
MARITIME PROVINCES AS WEAK HIGH PRESSURE BUILDS INTO THE REGION
THROUGH MONDAY...THEN SETTLES TO OUR SOUTH INTO TUESDAY. A WARM
FRONT APPROACHES FROM THE SOUTHWEST TUESDAY NIGHT...THEN SLOWLY
LIFTS TO OUR NORTH THROUGH WEDNESDAY NIGHT. THIS FRONT THEN STALLS
OUT ACROSS NORTHERN NEW ENGLAND THROUGH THE END OF THE WEEK AS
HIGH PRESSURE BUILDS BACK IN TO THE SOUTH.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
MINOR ADJUSTMENTS MADE TO THE GRIDS TO REFLECT THE LATEST TRENDS
IN OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.
CLOSED LOW SLOWLY LIFTS TO THE NE TODAY...WITH POPS DECREASING
FROM CATEGORICAL FROM SW TO NE THROUGH THE DAY FOR OCCASIONAL TO
SCT -SHRA. WITH COLD POOL ALOFT TRANSITING THE AREA A LOW TOPPED
THUNDERSTORM CANNOT BE COMPLETELY RULED OUT...POSSIBLY PRODUCING
SOME GRAUPEL. HOWEVER CONFIDENCE IS NOT HIGH ENOUGH TO REFLECT IN
THE FORECAST AT THIS TIME.
GUSTY NW WINDS TODAY IN RESPONSE TO TIGHT GRADIENT AROUND SFC-850
LOW TO OUR NE - BUT SHOULD REMAIN JUST BELOW ADVISORY LEVEL WITH
GUSTS UP TO 35-40 MPH AND SUSTAINED WINDS OF 20-30 MPH. NOTE - IF
STRONGER WINDS FROM 950-850 HPA IN THE GFS ARE REALIZED (VICE
WINDS 5-10 KT LOWER IN THE NAM/ECMWF) - THEN COULD SEE SOME
ISOLATED GUSTS TO WIND ADVISORY CRITERIA ESPECIALLY ACROSS HIGHER
ELEVATIONS TO THE N AND W OF NYC.
FOR HIGHS TODAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 850 HPA PER BUFKIT SOUNDINGS.
HIGHS WILL STRUGGLE TO REACH FROM THE UPPER 40S/AROUND 50 ACROSS N
INTERIOR ZONES TO THE MID 50S ACROSS THE NYC METRO. WOULD NOT BE
SURPRISED IF SOME ELEVATED LOCATIONS ACROSS THE INTERIOR STAYED IN
THE MID 40S. THESE HIGHS ARE SOME 20-25 DEGREES BELOW NORMAL.
THERE IS A MODERATE RIP OF CURRENTS AT ATLANTIC BEACHES TODAY.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH MONDAY NIGHT/...
CUTOFF LOW CONTINUES TO TRACK TO THE NE WITH DECREASING POPS FROM
SW TO NE FROM TONIGHT INTO SUNDAY. MOST AREAS SHOULD BE DRY BY
SUNDAY AFTERNOON...BUT DID LINGER SLIGHT CHANCE POPS OVER NE 1/3
OF THE CWA IN DEFERENCE TO SLOWER SOLUTION OF THE ECMWF. WINDS
WILL REMAIN GUSTY...BUT WILL SLOWLY DIMINISH TONIGHT AND SUNDAY AS
THE CUTOFF PULLS AWAY - ALLOWING FOR THE PRESSURE GRADIENT TO
SLOWLY RELAX OVER THE REGION.
FOR LOWS TONIGHT USED A BLEND OF MAV/MET GUIDANCE AND NAM 2-METER
TEMPERATURES WITH VALUES AROUND 10 DEGREES BELOW NORMAL. WINDS
SHOULD BE TOO STRONG FOR FROST FORMATION ACROSS NORTHERN INTERIOR
ZONES. ON SUNDAY...USED A BLEND OF NAM 2-METER
TEMPERATURES...MAV/MET GUIDANCE BLEND...AND A MIX DOWN FROM 800
HPA...FOR HIGHS WITH READINGS FORECAST AROUND 5 DEGREES BELOW NORMAL.
DEEP LAYERED RIDGING BUILDS IN SUNDAY NIGHT THROUGH MONDAY NIGHT
WITH DIMINISHING WINDS AND CLOUD COVER...WITH DRY WEATHER.
FOR LOWS SUNDAY NIGHT USED A BLEND OF MAV/MET GUIDANCE AND NAM
2-METER TEMPERATURES WITH VALUES FORECAST 5-10 DEGREES BELOW
NORMAL...EXCEPT NEAR TO SLIGHTLY BELOW NORMAL IN NYC. WINDS SHOULD
ONCE AGAIN BE TOO STRONG FOR FROST FORMATION ACROSS INTERIOR ZONES.
FOR HIGHS MONDAY USED A BLEND OF MAV/MET GUIDANCE WITH NAM 2-METER
TEMPERATURES AND A MIX DOWN FROM 800 HPA PER BUFKIT SOUNDINGS.
EXPECT HIGHS TO BE NEAR NORMAL - WITH POSSIBLY AN AFTERNOON SEA
BREEZE DEVELOPING IF THE PRESSURE GRADIENT RELAXES AS MUCH AS
CURRENTLY FORECAST. USED A BLEND OF NAM 2-METER TEMPERATURES WITH
MEX/MEX ENSEMBLE MEAN/ECE/WPC GUIDANCE FOR LOWS MONDAY NIGHT - WITH
READINGS NEAR TO SLIGHTLY BELOW NORMAL.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
ECMWF AND GFS ARE FAIRLY CONSISTENT THROUGH THE LONG TERM...SO
FOLLOWED A BLEND.
DEEP LAYERED RIDGING CONTINUES TO BUILD IN THROUGH THE PERIOD. A
PASSING SHORTWAVE OVER THE TOP OF THE RIDGE WEDNESDAY WILL ENABLE
A WARM FRONT TO LIFT THROUGH THE REGION...WITH THE FRONT STALLING
OUT ACROSS NORTHERN NEW ENGLAND THROUGH THE END OF THE WEEK. HAVE
SLIGHT CHANCE POPS FAR W ZONES TUESDAY AFTERNOON THEN CHANCE POPS
TUESDAY NIGHT AND WEDNESDAY WITH THE WARM FRONT...WITH A SLIGHT
CHANCE OF THUNDER WEDNESDAY AS THE AREA GETS INTO THE WARM SECTOR.
DO LINGER SLIGHT CHANCE POPS WEDNESDAY NIGHT AND THURSDAY AS THERE
IS SOME QUESTION HOW QUICKLY THE WARM FRONT CLEARS TO THE N.
DEPENDING ON EXACT PLACEMENT/STRENGTH OF THE RIDGE THERE IS SOME
POTENTIAL FOR DIURNAL CONVECTION TO DEVELOP FRIDAY...BUT
CONFIDENCE IN THIS IS TOO LOW TO REFLECT IN THE FORECAST AT THIS TIME.
FOR TEMPERATURES TUESDAY-FRIDAY USED A BLEND OF MEX/MEX ENSEMBLE
MEAN/ECE/ECE ENSEMBLE MEAN/WPC GUIDANCE. TEMPERATURES START OUT
NEAR NORMAL...BUT RISE TO ABOVE NORMAL BY THURSDAY AND REMAIN SO
THROUGH THE REST OF THE WEEK.
&&
.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
LOW PRES NEAR CAPE COD WILL DEEPEN OVER THE GULF OF ME TODAY.
EXPECT A STRONG NW FLOW ON THE BACKSIDE OF THE DEEPENING OFFSHORE
LOW THROUGH THE FORECAST PERIOD. WINDS RAMPING UP DURING THE DAY
WITH FREQUENT GUSTS 35-39KT THIS AFTERNOON ALONG WITH OCCASIONAL
GUSTS TO 40-43KT POSSIBLE. MODERATE TO HIGH CONFIDENCE OF A WIND
DIRECTION RIGHT AROUND 320 TRUE.
CIGS WILL GENERALLY BE MVFR TO START...THEN GRADUALLY INCREASE TO
VFR BY AROUND NOON. SOME TERMINALS MAY FLUCTUATE BETWEEN MVFR AND
VFR UP UNTIL THEN.
THERE IS THE POTENTIAL FOR SMALL HAIL IN SHRA TODAY WITH COLD TEMPS
ALOFT.
.OUTLOOK FOR 06Z SATURDAY THROUGH WEDNESDAY...
.SAT NIGHT...MOSTLY VFR. NW GUSTS 25-30 KT.
.SUN...VFR. NW GUSTS AROUND 30 KT.
.MON...VFR.
.TUE-WED...MVFR OR LOWER POSSIBLE IN THE VICINITY OF A WARM FRONT
TUES NIGHT AND WEDS.
&&
.MARINE...
MINOR ADJUSTMENTS MADE TO THE GRIDS TO REFLECT THE LATEST TRENDS
IN OBSERVATIONS AND GUIDANCE. FORECAST APPEARS ON TRACK.
GALE WARNING WILL REMAIN POSTED FOR ALL WATERS THROUGH TONIGHT AS A
NW FLOW STRENGTHENS TODAY. MIGHT NOT BE UNTIL AROUND NOON BEFORE
SOME OF THE WATERS REACHES GALE FORCE GUSTS...AND GUSTS OVER THE NY
HARBOR AND LONG ISLAND BAYS COULD SUBSIDE UNDER 35 KT BY MIDNIGHT
TONIGHT. ADDITIONALLY...THE GALE WARNING MIGHT NEED TO BE EXTENDED
INTO PART OF SUNDAY MORNING OVER SOME OF THE WATERS AS MIXING
DEEPENS AGAIN. WINDS THEN ALOFT AND AT THE SURFACE SUBSIDE ON SUNDAY
AFTERNOON...BUT WITH AT LEAST SCA CONDITIONS FOR A GOOD PORTION OF
THE DAY.
ALL WATERS THEN FALL BELOW ADVISORY CRITERIA LATE SUNDAY/SUNDAY
NIGHT. THIS PERIOD OF SUB-SCA CONDITIONS THEN CONTINUES FOR MONDAY
AND TUESDAY WITH A RELAXED PRESSURE GRADIENT KEEPING WINDS UNDER 15
KT. RELATIVELY TRANQUIL CONDITIONS THEN LOOK TO CONTINUE INTO
WEDNESDAY.
&&
.HYDROLOGY...
ADDITIONAL RAINFALL WILL BE AROUND 0.25 TO 0.5 INCH WITH LOCALLY
HIGHER AMOUNTS POSSIBLE THROUGH TONIGHT. LOCALLY HEAVY RAINFALL
THROUGH THIS MORNING COULD PRODUCE POCKETS OF MINOR FLOODING OF
POOR DRAINAGE/URBAN LOCATIONS.
NO SIGNIFICANT PRECIPITATION IS EXPECTED FROM SUNDAY THROUGH AT
LEAST TUESDAY.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 6 AM EDT SUNDAY FOR ANZ330-335-338-340-345-
350-353-355.
&&
SYNOPSIS...MALOIT
NEAR TERM...MALOIT
SHORT TERM...MALOIT
LONG TERM...MALOIT
AVIATION...JC
MARINE...JC
HYDROLOGY...MALOITHazardous weather outlook, May 25, 4:03 AM EDT, 3 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NEW YORK NY 403 AM EDT SAT MAY 25 2013 CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-260815- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 403 AM EDT SAT MAY 25 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-260815- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 403 AM EDT SAT MAY 25 2013 ...GALE WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A SMALL CHANCE THAT GALE FORCE GUSTS COULD CONTINUE INTO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 25, 3:06 AM EDT | Areal Flood Advisory | OKX | Bergen, Passaic | 84 min |
| May 25, 1:03 PM EDT | Wind Advisory | OKX | Bergen, Essex, Hudson, Passaic, Union | 7 hr |
Nearby
River Flood Warnings in New Jersey, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.